MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NON-INASIVE PATIENT TRACKER; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC NON-INASIVE PATIENT TRACKER; INSTRUMENT, STEREOTAXIC
Model Number 9734887
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.The instrument was not returned, so no analysis was conducted.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a tumor resection procedure.It was reported that a patient who had an mri with the stingray tracker on received a bur in shape of the tracker.The doctor reported that the burn was healing.The medtronic representative reported that the site was not following mri safety protocol and the cable was not bundled per instructions.They were able to remove all of the tumor and the patient is healing just fine.
 
Additional Manufacturer Narrative
Response to fda request: this submission is a copy of the response letter sent to the fda on 18-mar-2020 with regards to a fda request for additional information that provides additional information and findings related to this mdr.If information is provided in the future, a supplemental report will be issued.(b)(4).
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the navigation system functioned as designed.The system then passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a tumor resection procedure and caused no delay to the procedure.It was reported that a patient who had an mri with the stingray tracker on received a bur in shape of the tracker.The doctor reported that the burn was healing.The medtronic representative reported that the site was not following mri safety protocol and the cable was not bundled per instructions.The procedure was a tumor resection.They were able to remove all of the tumor and the patient is healing just fine.

Brand Name
NON-INASIVE PATIENT TRACKER
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8646808
Report Number1723170-2019-02714
Device Sequence Number19400046
Product Code HAW
UDI-Device Identifier00643169488113
UDI-Public00643169488113
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model Number9734887
Device Catalogue Number9734887
Device Lot Number190213F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/28/2019
08/08/2019
03/18/2020
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/18/2019
08/28/2019
04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient Weight89